Drug-Induced Aseptic Meningitis

@article{Jolles2000DrugInducedAM,
  title={Drug-Induced Aseptic Meningitis},
  author={Stephen R A Jolles and William A. Sewell and Carol Leighton},
  journal={Drug Safety},
  year={2000},
  volume={22},
  pages={215-226}
}
Drug-induced aseptic meningitis (DIAM) has been reported as an uncommon adverse reaction with numerous agents. It is a diagnosis of exclusion, and clinical signs and CSF findings vary greatly. The body of evidence regarding DIAM is largely in the form of anecdotal case reports and must be interpreted carefully bearing this in mind.The major categories of causative agents are nonsteroidal anti-inflammatory drugs, antimicrobials, intravenous immunoglobulin, intrathecal agents, vaccines and a… 
Drug‐induced aseptic meningitis: a mini‐review
TLDR
Drug‐induced aseptic meningitis (DIAM) may be due to two mechanisms: a direct meningeal irritation caused by the intrathecal administration of drugs and an immunologic hypersensitivity reaction to a systemic administration.
Drug-Induced Aseptic Meningitis and Other Mimics
TLDR
Medication-induced aseptic meningitis must remain a diagnosis of exclusion after other more common infectious causes have been effectively excluded, and a thorough history on prior drug intake is key to avoid expensive diagnostic procedures or lengthy and unnecessary treatments.
Sulfasalazine-induced aseptic meningitis with positive rechallenge: a case report and review of the literature.
TLDR
A case of aseptic meningitis induced by sulfasalazine (Salazopirine®) with positive rechallenge in a slow acetylator phenotype patient suffering from ankilosing spondylarthritis is reported.
Recurrent ibuprofen-induced aseptic meningitis: Evidence against an antigen-specific immune response
TLDR
A 55-year-old man with recurrent ibuprofen-induced aseptic meningitis, whose history suggests an antigen-specific T-cell mechanism, presents with an acute onset of headache, fever, meningism, and dizziness.
Aseptic meningitis after glatiramer acetate
TLDR
A 49-year-old woman who had been diagnosed two months before with relapsing–remitting MS improved gradually and symptoms resolved completely after 5 days, believing that her patient suffered from drug-induced aseptic meningitis.
IBUPROFEN-INDUCED ASEPTIC MENINGITIS: A CASE REPORT
TLDR
DIAM is a rare entity, that should be considered in the differential diagnosis of an aseptic meningitis, and the major causative agents are nonsteroidal anti-inflammatory drugs, particularly ibuprofen.
Amoxicillin-induced aseptic meningoencephalitis
TLDR
On the basis of these three confirmed episodes of meningitis after recurrent exposure to amoxicillin, with repetitive negative testing for viral, bacterial, and mycobacterial micro-organisms, the patient is diagnosed with asepticMeningitis induced by am Toxicillin, the seventh well documented publication of such a severe side effect of a commonly used antibiotic.
...
...

References

SHOWING 1-10 OF 203 REFERENCES
The challenge of drug-induced aseptic meningitis.
TLDR
A thorough history on prior drug intake must be conducted in every case of meningitis, with special focus on nonsteroidal anti-inflammatory drugs, antibiotics, intravenous immunoglobulins, and OKT3 antibodies (monoclonal antibodies against the T3 receptor) are the most frequent cause of DIAM.
Naproxen-Induced Recurrent Aseptic Meningitis
TLDR
Nonsteroidal antiinflammatory agents should be considered as possible causal agents in evaluating meningitis of obscure etiology in a 38-year-old woman with longstanding, minimally symptomatic systemic lupus erythematosus.
TRIMETHOPRIM‐INDUCED ASEPTIC MENINGITIS
TLDR
This report describes a patient with Sjogren's syndrome who had four episodes of aseptic meningitis temporally related to the use of trimethoprim-sulfamethoxazole, and a single episode of a Severe Aseptic Meningitis following theUse of trimETHoprim alone.
Ibuprofen-Induced Aseptic Meningitis in Rheumatoid Arthritis
TLDR
Although persons with systemic lupus erythematosus appear to have an increased risk for this type of reaction, the development of signs and symptoms in other patients warrants the consideration of nonsteroidal antiinflammatory drugs as the cause of aseptic meningitis.
Drug-induced aseptic meningitis. Diagnosis leads to quick resolution.
TLDR
Drug-induced aseptic meningitis is a syndrome that should be considered in the differential diagnosis of acute and recurrent asepsis and resolves quickly following drug cessation.
Drug- and Chemical-Induced Aseptic Meningitis: A Review of the Literature
  • J. Marinac
  • Medicine
    The Annals of pharmacotherapy
  • 1992
TLDR
Case reports of drug- or chemical-induced aseptic meningitis described in the medical literature show an association between the occurrence of the hypersensitivity-type reactions and underlying collagen vascular or rheumatologic disease.
Aseptic meningitis, trimethoprim, and Sjögren's syndrome.
TLDR
The abruptness and rapidity of onset of neurologic symptoms following the use of trimethoprim strongly suggest that her response was probably vascular in origin, and recent studies demonstrated that aseptic meningitis occurs commonly in patients with Sjogren's syndrome.
Azathioprine-induced meningitis in systemic lupus erythematosus.
TLDR
In a large review of CNS disease and systemic LE, two patients who had episodes of recurrent aseptic meningitis induced by azathioprine were described and it is believed that these cases underscore the fact that, at least in patients with systemic leukaemia, the possibility of an adverse drug reaction must be considered.
Aseptic Meningitis Associated with High-Dose Intravenous Immunoglobulin Therapy: Frequency and Risk Factors
TLDR
Aseptic meningitis was the most common serious complication and its frequency during the first or subsequent infusions of intravenous immunoglobulin was evaluated and any associated factors were evaluated.
Recurrent sulindac-induced aseptic meningitis in a patient tolerant to other nonsteroidal anti-inflammatory drugs.
TLDR
A patient who had four episodes of unexplained meningitis for which no auto-inflammatory or infectious cause could be found is described, implying an immunologic hypersensitivity to sulindac and not a pharmacologic effect of the entire class of such drugs.
...
...